Alert archive / Missouri / Tornado Warnings in 2007

Tornado Warning 20, NWS Kansas City, MO

April 27, 2007Bates County, Missouri

NWS Kansas City, MO issued this tornado warning at Apr 27, 2007, 6:06 PM CDT for Bates County, Missouri. It was in force for 24 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2007, 6:06 PM CDT (23:06 UTC)
Expired
Apr 27, 2007, 6:30 PM CDT
In force
24 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

County Bates County, MO

The radar

The Pleasant Hill radar (KEAX), 86 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 6:15 PM CDTHAIL 1Hume, MOHAIL COVERED GROUND...LOOKED LIKE IT SNOWED.
Apr 27, 6:15 PM CDTHAIL 1.75Hume, MOHAIL 3 INCHES DEEP.
Apr 27, 6:20 PM CDTHAIL 1.75Hume, MONICKEL TO GOLFBALL SIZED HAIL UP TO THREE INCHES DEEP REPORTED IN AND AROUND HUME. MANY LEAVES STRIPPED FROM TREES.
Apr 27, 6:20 PM CDTTORNADO1 S Hume, MOSPOTTER REPORTED A TORNADO WHICH HAD A CONDENSATION FUNNEL EXTENDING MOST OF THE WAY TO THE GROUND WITH AN ASSOCIATED DUST WHIRL. ALSO 4-5 INCH DIAMETER BRANCHES BROKEN OFF THE TOP OF SEVERAL TREES AT THIS LOCATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1733 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KEAX 272308
TOREAX
MOC013-272330-
/O.NEW.KEAX.TO.W.0020.070427T2306Z-070427T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
606 PM CDT FRI APR 27 2007

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN BATES COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 630 PM CDT

* AT 602 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR  
PLEASANTON. DOPPLER RADAR SHOWED THIS TORNADO MOVING SOUTHEAST AT 35 
MPH.

* THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
  BATES COUNTY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IN ADDITION TO THE TORNADO...THIS STORM IS EXPECTED TO PRODUCE 
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS WELL AWAY 
FROM THE STORM CENTER.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3815 9462 3805 9471 3803 9462 3806 9462
      3806 9453 3806 9440

$$

DEROCHE
2 follow-up statements
000 
WWUS53 KEAX 272321
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
620 PM CDT FRI APR 27 2007

MOC013-272330-
/O.CON.KEAX.TO.W.0020.000000T0000Z-070427T2330Z/
BATES MO-
620 PM CDT FRI APR 27 2007

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN BATES COUNTY
UNTIL 630 PM CDT...

AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR HUME...OR 7 MILES SOUTHEAST OF PLEASANTON...
MOVING SOUTHEAST AT 35 MPH.

THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF SOUTHWESTERN BATES
COUNTY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND 
DESTRUCTIVE STRAIGHT LINE WINDS. SEEK SHELTER NOW

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3815 9462 3805 9471 3803 9462 3806 9462
      3806 9453 3806 9440

$$

DEROCHE
000 
WWUS53 KEAX 272326
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 PM CDT FRI APR 27 2007

MOC013-272335-
/O.EXP.KEAX.TO.W.0020.000000T0000Z-070427T2330Z/
BATES MO-
625 PM CDT FRI APR 27 2007

...THE TORNADO WARNING FOR SOUTHWESTERN BATES COUNTY WILL EXPIRE AT
630 PM CDT...

AT 620 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3815 9462 3805 9471 3803 9462 3806 9462
      3806 9453 3806 9440

$$

DEROCHE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Apr 27, 3:16 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Apr 27, 3:16 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
316 PM CDT FRI APR 27 2007

.UPDATED AVIATION DISCUSSION...

.DISCUSSION...

UPPER LOW IN NORTHEASTERN KANSAS HAS TRIGGERED THE DEVELOPMENT OF
SCATTERED SHOWERS AND WIDELY SCATTERED THUNDERSTORMS. ALTHOUGH THERE
IS NO SIGNIFICANT SHEAR PRESENT...SBCAPE AROUND 400 J/KG HAS LED TO
THE DEVELOPMENT OF ISOLATED THUNDERSTORMS PRODUCING...A COUPLE PRODUCING SMALL
HAIL. FREEZING LEVELS WITHIN THIS REGION ARE AROUND 7500 FEET.

THE UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE EAST SOUTHEAST
THIS EVENING AND POSE A THREAT FOR CONTINUED DEVELOPMENT OF SCATTERED
SHOWERS AND THUNDERSTORMS THIS EVENING...MAINLY ACROSS WEST CENTRAL
MISSOURI. A COUPLE OF THUNDERSTORMS MAY PRODUCE SMALL HAIL UNTIL SUNSET.

OTHERWISE...MUCH WARMER AND DRIER CONDITIONS ARE EXPECTED FOR THE
WEEKEND AS AN UPPER RIDGE BUILDS INTO THE REGION. DOWNSLOPE WARMING
ALONG WITH STRONG INSOLATION WILL PUSH TEMPERATURES WELL INTO THE 80S
ON SUNDAY.

DB

.EXTENDED FORECAST...

THE PRIMARY CONCERN IN THE MEDIUM RANGE PORTION OF THE FORECAST IS
WITH THE EVOLUTION OF AN UPPER SHORTWAVE TROUGH HEADING OUT OF
NORTHERN MEXICO...WITHIN THE CENTRAL CONUS MEAN RIDGE. THE
MEDIUM RANGE MODELS CONTINUE TO DIVERGE WITH THIS RATHER SMALL
FEATURE AS IT CROSSES THE SOUTHERN PLAINS EARLY NEXT WEEK. THE 06Z
GFS CLOSED OFF A CIRCULATION OF LOW PRESSURE OVER THE SOUTHERN
PLAINS AND BROUGHT IT INTO MISSOURI WEDNESDAY...WHEREAS THE 12Z GFS
ADVERTISED A CENTER OF HIGH PRESSURE IN THE SAME AREA. BECAUSE OF
THE CONTINUED UNCERTAINTIES WITH THE VARYING MEDIUM RANGE
SOLUTIONS...KEPT GOING LOW END PRECIPITATION CHANCES DURING THE
MIDDLE OF NEXT WEEK AT THIS TIME. THIS WILL BE FINE TUNED AS THE
MODELS ARE ABLE TO BETTER RESOLVE THIS FEATURE.

TEMPERATURES WILL CONTINUE WELL ABOVE NORMAL FOR MONDAY WITH A
THERMAL RIDGE BECOMING ORIENTED FROM NORTHERN KANSAS INTO NORTHERN
MISSOURI. TEMPERATURES WILL THEN COOL...RELATIVELY SPEAKING...BUT
SHOULD REMAIN IN THE ABOVE NORMAL RANGE FROM MID TO LATE NEXT WEEK.

STOFLET

&&

.AVIATION...

WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO
AROUND 01Z...IN RESPONSE TO AN UPPER LEVEL STORM SYSTEM. A BROKEN
VFR CLOUD DECK WILL PERSIST THROUGH THIS EVENING...ALTHOUGH THERE IS
A SMALL CHANCE THAT THE CLOUD DECK MAY BRIEFLY FALL TO BETWEEN 2 AND
3 KFT THIS EVENING. OTHERWISE...CLEARING SKIES LATE THIS EVENING.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Apr 27, 2:15 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
215 PM CDT FRI APR 27 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-281800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
215 PM CDT FRI APR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN UPPER LEVEL STORM SYSTEM IS EXPECTED TO MOVE ACROSS NORTHEASTERN
KANSAS AND WEST CENTRAL MISSOURI LATE THIS AFTERNOON AND EARLY THIS
EVENING. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED
EARLY THIS AFTERNOON ACROSS NORTHEASTERN KANSAS. THESE STORMS WILL
MOVE INTO NORTHWEST AND WEST CENTRAL MISSOURI LATE THIS AFTERNOON
AND EARLY THIS EVENING. ALTHOUGH THE STORMS ARE NOT EXPECTED TO BE
SEVERE...AN ISOLATED THUNDERSTORM MAY PRODUCE SMALL HAIL LATE THIS
AFTERNOON AND EARLY THIS EVENING...IN AREAS WEST OF A LINE FROM ST
JOSEPH TO PLATTSBURG TO RICHMOND TO BUTLER. THIS INCLUDES THE KANSAS
CITY AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY
THROUGH THURSDAY

WEAK UPPER LEVEL STORM SYSTEMS MAY PROVIDE FOR A THREAT OF
THUNDERSTORMS TUESDAY THROUGH THURSDAY. SEVERE WEATHER APPEARS
UNLIKELY AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DB

In the hours before

Special weather statement, Apr 27, 4:43 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
443 PM CDT FRI APR 27 2007

KSZ104-105-MOZ037-272215-
JACKSON-JOHNSON-WYANDOTTE-
443 PM CDT FRI APR 27 2007

...SIGNIFICANT WEATHER ALERT FOR EASTERN WYANDOTTE...NORTHEASTERN
JOHNSON AND SOUTHWESTERN JACKSON COUNTIES UNTIL 515 PM CDT...

AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAKE QUIVIRA...MOVING SOUTHEAST AT 20 MPH.

THIS STORM WILL BE NEAR...
  SHAWNEE AND MERRIAM BY 450 PM CDT.
  MISSION...COUNTRYSIDE AND KANSAS CITY KANSAS BY 455 PM CDT.
  MISSION WOODS...FAIRWAY...WESTWOOD AND WESTWOOD HILLS BY 500 PM
  CDT.
  LEAWOOD BY 505 PM CDT.
  RAYTOWN AND 7 MILES NORTH OF GRANDVIEW BY 515 PM CDT.

THE TOWNS OF MUNCIE...HOLLIDAY...LAKE OF THE FOREST...BEVERLY HILLS
AND ROELAND PARK ARE ALSO IN THE PATH OF THIS STORM.

BRIEF HEAVY RAINFALL...SMALL HAIL...AND WINDS AROUND 40 TO 50 MPH
ARE POSSIBLE WITH THIS STORM.

DEROCHE
Special weather statement, Apr 27, 5:14 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
514 PM CDT FRI APR 27 2007

KSZ060-272245-
LINN-
514 PM CDT FRI APR 27 2007

...SIGNIFICANT WEATHER ALERT FOR LINN COUNTY UNTIL 545 PM CDT...

AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARKER...OR 14 MILES WEST OF LA CYGNE...
MOVING SOUTHEAST AT 25 MPH.

PEOPLE IN LINN COUNTY...INCLUDING THE CITIES OF PARKER AND
PLEASANTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

DEROCHE
Local storm report, Apr 27, 5:37 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
537 PM CDT FRI APR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             SHAWNEE                 39.02N 94.80W
04/27/2007  E0.75 INCH       JOHNSON            KS   PUBLIC

&&

MJ
Local storm report, Apr 27, 6:04 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
604 PM CDT FRI APR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             MOUND CITY KS           38.14N 94.82W
04/27/2007  E1.00 INCH       LINN               KS   LAW ENFORCEMENT

            DIME TO QUARTER SIZE HAIL

0603 PM     HAIL             PLEASANTON              38.18N 94.71W
04/27/2007  E1.00 INCH       LINN               KS   LAW ENFORCEMENT

&&

MJ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 6:31 PM CDTSevere Thunderstorm WarningEAXBates14 min

Nearby

Tornado Warnings in Missouri, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.